U.S. doctors online nowAsk doctors free
Long Island City, NY
A 25-year-old female asked:

recently diagnosed with lupus. have awful dry eye and light sensitivity with swollen red lids. on restasis and prednisone as well as plaquenil (hydroxychloroquine).

2 doctor answers6 doctors weighed in
Dr. Michael Ham
Ophthalmology 27 years experience
Dry eyes!: Sounds like you have dry eyes and possibly blepharitis. You need to see an eye md. The preservatives in the drops or the drops themselves could be causing part of the problem. The light sensitivity and red lids is probably due to severe dry eyes, and what you are doing to make it better, may be exacerbating the situation.
Dr. George Yang
Ophthalmology 27 years experience
Autoimmune: You almost certainly have dry eyes associated with your lupus, and this can be very difficult to treat. Restasis helps improve tear production, which is shut down in an autoimmune environment. You could consider punctual plugs which will help your tears stay longer in your eyes. You could also consider treating the quality of your tear film, such as by taking omega-3 orally. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 14, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.